Alert archive / Connecticut / Severe Thunderstorm Warnings in 2015
Severe Thunderstorm Warning 12, NWS New York, NY
NWS New York, NY issued this severe thunderstorm warning at Jun 23, 2015, 3:44 PM EDT for Greater Bridgeport Planning Region, Naugatuck Valley Planning Region, Connecticut; Putnam County, Westchester County, New York. It was in force for 46 min. 8 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 23, 2015, 3:44 PM EDT (19:44 UTC)
- Expired
- Jun 23, 2015, 4:30 PM EDT
- In force
- 46 min
- Issued by
- NWS New York, NY
- Area
- Storm-based polygon
Counties Greater Bridgeport Planning Region, CT, Naugatuck Valley Planning Region, CT, Putnam County, NY, Westchester County, NY
The radar
The Brookhaven radar (KOKX), 73 km from the middle of the area, began a volume at 19:46 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 23, 3:50 PM EDT | TSTM WND DMG | Katonah, NY | DOWNED TREE AT MUSTATO ROAD AND JAY STREET |
| Jun 23, 4:00 PM EDT | TSTM WND DMG | Ridgefield, CT | TREES DOWN ACROSS TOWN WITH SEVERAL TREES DOWN ON CARS. |
| Jun 23, 4:05 PM EDT | TSTM WND DMG | Newtown, CT | WIDESPREAD TREES DOWN IN THE SANDY HOOK AREA |
| Jun 23, 4:05 PM EDT | TSTM WND DMG | Redding, CT | TREES DOWN ON POWER LINES ALONG ROUTE 58. MANY SIDE ROADS BLOCKED FROM DOWNED TREES. |
| Jun 23, 4:17 PM EDT | TSTM WND DMG | Seymour, CT | LARGE TREE DOWN ON MEADOW WOODS ROAD AT GREAT HILL ROAD RT 334 |
| Jun 23, 4:17 PM EDT | TSTM WND DMG | Seymour, CT | LARGE TREES DOWN AT OSPREY DRIVE AND MEADOW WOODS ROAD |
| Jun 23, 4:20 PM EDT | TSTM WND DMG | Sandy Hook, CT | WIDESPREAD TREES DOWN ACROSS TOWN |
| Jun 23, 4:25 PM EDT | TSTM WND DMG | Monroe, CT | WIDESPREAD TREES DOWN ACROSS NORTHERN PORTION OF TOWN... SEVERAL ROAD CLOSURES |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 8 storm reports to this severe thunderstorm warning; the first came 6 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 23, 10:12 AM EDT | Severe Thunderstorm Watch | SPC | 6 hr |
| Jun 23, 3:35 PM EDT | Severe Thunderstorm Watch | SPC | 6 hr |
The nearest sounding before it
Brookhaven, NY (KOKX), launched 12:00Z, 7.7 hours before the alert went out and 73 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 563 J/kg
- Mixed-layer CIN
- -75 J/kg
- Mixed-layer LCL
- 1072 m above ground
- 0-6 km bulk shear
- 33 kt
- 0-1 km storm-relative helicity
- 133 m²/s²
- 0-3 km storm-relative helicity
- 243 m²/s²
- Significant tornado parameter
- 0.3
- Supercell composite
- 3.3
The text
As transmitted, in the capitals the NWS used until 2016.
832
WUUS51 KOKX 231944
SVROKX
CTC001-009-NYC079-119-232030-
/O.NEW.KOKX.SV.W.0012.150623T1944Z-150623T2030Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NEW YORK NY
344 PM EDT TUE JUN 23 2015
THE NATIONAL WEATHER SERVICE IN UPTON NY HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
FAIRFIELD COUNTY IN SOUTHERN CONNECTICUT...
WESTERN NEW HAVEN COUNTY IN SOUTHERN CONNECTICUT...
PUTNAM COUNTY IN SOUTHEASTERN NEW YORK...
WESTCHESTER COUNTY IN SOUTHEASTERN NEW YORK...
* UNTIL 430 PM EDT
* AT 343 PM EDT...DOPPLER RADAR INDICATED AN AREA OF SEVERE
THUNDERSTORMS CAPABLE OF PRODUCING DESTRUCTIVE WINDS IN EXCESS OF
60 MPH. THESE STORMS ARE LOCATED NEAR YORKTOWN HEIGHTS...OR NEAR
MOUNT KISCO...AND MOVING EAST AT 60 MPH. PENNY SIZE HAIL MAY ALSO
ACCOMPANY THE DAMAGING WINDS.
* LOCATIONS IMPACTED INCLUDE...
BRIDGEPORT...STAMFORD...NORWALK...DANBURY...WHITE PLAINS...
MILFORD...SHELTON...NAUGATUCK...OSSINING...PEEKSKILL...SOUTHBURY...
NEW CANAAN...TARRYTOWN...MOUNT KISCO...DOBBS FERRY...SHERMAN...
BREWSTER...NEWTOWN...NORTH TARRYTOWN AND MAHOPAC.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEVERE THUNDERSTORMS PRODUCE DAMAGING WINDS...DESTRUCTIVE HAIL...
DEADLY LIGHTNING AND VERY HEAVY RAIN. FOR YOUR PROTECTION...MOVE TO
AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME OR BUSINESS. HEAVY
RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE INTO AREAS WHERE WATER
COVERS THE ROAD.
&&
LAT...LON 4149 7344 4151 7339 4147 7331 4149 7333
4151 7316 4156 7312 4124 7297 4120 7301
4115 7310 4117 7318 4108 7339 4099 7389
4114 7389 4133 7398 4140 7394 4151 7376
4153 7353 4166 7350
TIME...MOT...LOC 1943Z 256DEG 60KT 4126 7371
$$
JC1 follow-up statement
932
WWUS51 KOKX 232009
SVSOKX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEW YORK NY
409 PM EDT TUE JUN 23 2015
NYC079-119-232018-
/O.CAN.KOKX.SV.W.0012.000000T0000Z-150623T2030Z/
PUTNAM NY-WESTCHESTER NY-
409 PM EDT TUE JUN 23 2015
...THE SEVERE THUNDERSTORM WARNING FOR PUTNAM AND WESTCHESTER
COUNTIES IS CANCELLED...
THE SEVERE THUNDERSTORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF
THE WARNED AREA. THEREFORE THE WARNING HAS BEEN CANCELLED.
LAT...LON 4149 7344 4151 7339 4147 7331 4149 7333
4151 7316 4156 7312 4124 7297 4120 7301
4121 7305 4117 7311 4115 7310 4117 7318
4109 7340 4121 7348 4125 7351 4132 7353
4153 7353 4166 7350
TIME...MOT...LOC 2008Z 254DEG 56KT 4136 7323
$$
CTC001-009-232030-
/O.CON.KOKX.SV.W.0012.000000T0000Z-150623T2030Z/
FAIRFIELD CT-NEW HAVEN CT-
409 PM EDT TUE JUN 23 2015
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 430 PM EDT
FOR FAIRFIELD AND WESTERN NEW HAVEN COUNTIES...
AT 408 PM EDT...DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE
OF PRODUCING DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS
LOCATED OVER MONROE...OR NEAR NEWTOWN...MOVING EAST AT 65 MPH. PENNY
SIZE HAIL MAY ALSO ACCOMPANY THE DAMAGING WINDS.
LOCATIONS IMPACTED INCLUDE...
BRIDGEPORT...NORWALK...DANBURY...MILFORD...SHELTON...NAUGATUCK...
SOUTHBURY...SHERMAN...NEWTOWN...FAIRFIELD...STRATFORD...TRUMBULL...
WESTPORT...RIDGEFIELD...MONROE...BETHEL...WILTON...SEYMOUR...
BROOKFIELD AND ORANGE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEVERE THUNDERSTORMS PRODUCE DAMAGING WINDS...DESTRUCTIVE HAIL...
DEADLY LIGHTNING AND VERY HEAVY RAIN. FOR YOUR PROTECTION MOVE TO AN
INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME OR BUSINESS. HEAVY
RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE INTO AREAS WHERE WATER
COVERS THE ROAD.
&&
LAT...LON 4149 7344 4151 7339 4147 7331 4149 7333
4151 7316 4156 7312 4124 7297 4120 7301
4121 7305 4117 7311 4115 7310 4117 7318
4109 7340 4121 7348 4125 7351 4132 7353
4153 7353 4166 7350
TIME...MOT...LOC 2008Z 254DEG 56KT 4136 7323
$$
JCWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS New York, NY wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 23, 1:37 PM EDT, 2 hours 7 minutes earlier.
Area forecast discussion, Jun 23, 1:37 PM EDT, 2 hours 7 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NEW YORK NY
137 PM EDT TUE JUN 23 2015
.SYNOPSIS...
A COLD FRONT WILL MOVE SOUTHEAST ACROSS THE AREA THIS EVENING.
HIGH PRESSURE WILL FOLLOW THROUGH WEDNESDAY...THEN WEAKEN ON
THURSDAY AS IT SLIDES EAST. A PROLONGED PERIOD OF UNSETTLED
WEATHER IS POSSIBLE AS SEVERAL WAVES OF LOW PRESSURE TRACK NEAR
THE AREA FROM THURSDAY NIGHT INTO EARLY NEXT WEEK.
&&
.NEAR TERM /UNTIL 6 PM THIS EVENING/...
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT FOR THE ENTIRE
LOCAL AREA UNTIL 400 PM.
AS A COLD FRONT THAT EXTENDS FROM SW PA THRU CENTRAL NY STATE MVS
SE...HVY SHOWERS AND TSTMS WILL CONT TO DEVELOP AND MV RAPIDLY
EAST TOWARD AND ACROSS THE REGION AS THE ATMOSPHERE CONTS TO
DESTABILIZE.
THE PRIMARY THREAT WILL BE DAMAGING WINDS WITH A LOW PROB OF
TORNADOES.
STAY TUNED FOR POTENTIAL WARNINGS AND SPECIAL WEATHER STATEMENTS.
HEAT INDEX VALUES WILL RISE INTO THE UNCOMFORTABLE MID AND UPPER
90S THIS AFTN...JUST BELOW ADVISORY CRITERIA.
THERE IS A MODERATE RISK OF RIP CURRENTS AT OCEAN BEACHES TODAY.
&&
.SHORT TERM /6 PM THIS EVENING THROUGH 6 PM WEDNESDAY/...
THE FRONT MOVES EAST OF THE REGION THIS EVENING BRINGING AN END
TO THE THREAT OF SEVERE WEATHER AND RAIN. SKIES WILL CLEAR FROM
NW TO SE OVERNIGHT WITH MUCH DRIER AIR FILTERING IN BEHIND THE
FRONT.
HIGH PRESSURE BUILDS INTO THE REGION ON WEDNESDAY WITH MOSTLY
CLEAR SKIES FORECAST. IT WILL BE A LITTLE COOLER AND MUCH LESS
HUMID THAN TUESDAY. HIGHS WILL BE IN THE LOWER TO MIDDLE 80S. WITH
DEW POINTS FALLING INTO THE 50S...HEAT INDICES WILL BE IN THE
LOWER 80S.
&&
.LONG TERM /WEDNESDAY NIGHT THROUGH TUESDAY/...
WEDNESDAY NIGHT WILL BE DRY WITH MOSTLY CLEAR SKIES WITH HIGH
PRESSURE OVER THE REGION. CLOUDS WILL BEGIN TO INCREASE ON THURSDAY
AS THE HIGH PRESSURE MOVES OFFSHORE AND WEAKENS. THE FIRST IN A
SERIES OF WAVES WILL APPROACH THE AREA THURSDAY NIGHT INCREASING THE
CHANCES FOR RAIN. THIS LOW PASSES SOUTH OF LONG ISLAND ON
FRIDAY...FOLLOWED BY A SERIES OF LOWS THROUGH THE WEEKEND. THIS WILL
RESULT IN A PERIOD OF UNSETTLED WEATHER WITH CLOUDS...PERIODS OF
RAIN/DRIZZLE AND ONSHORE FLOW RESULTING IN COOLER THAN NORMAL
CONDITIONS INTO EARLY NEXT WEEK. FOR NOW...THE CONSENSUS HAS ALL THE
LOWS TRACKING SOUTH OF LONG ISLAND...THEREFORE WILL CONTINUE TO KEEP
THE MENTION OF THUNDER OUT OF THE FORECAST SINCE WE WILL BE ON THE
STABLE SIDE.
TEMPERATURES WILL BE NEAR NORMAL ON THURSDAY...THEN BELOW NORMAL
THROUGH THE WEEKEND.
&&
.AVIATION /18Z TUESDAY THROUGH SUNDAY/...
POTENTIAL HIGH IMPACT DAY WITH STRONG AFTERNOON CONVECTION...
INITIAL CLUSTER OF STORMS APPROACHING FROM EASTERN PA HAS WEAKENED
AND SHOULD NOT POSE AS BIG A THREAT AS INDICATED BY 15Z AMD.
UNSCHED AMD FORTHCOMING TO DOWNPLAY THIS. THERE IS STILL HOWEVER
POTENTIAL FOR LINE OF STRONG TO SEVERE THUNDERSTORMS TO IMPACT
THE TERMINALS THIS AFTERNOON...DURING THE 19Z TO 23Z TIME FRAME.
THE MAIN THREAT WILL BE STRONG WINDS.
BRIEF IFR CONDITIONS ARE POSSIBLE WITH ANY CONVECTION. THERE IS
ALSO THE POSSIBILITY OF HAZE AT SOME OF THE TERMINALS.
A GENERAL S FLOW 10 KT OR LESS THIS MORNING WILL INCREASE AND
GRADUALLY VEER...BECOMING GUSTY BY LATE MORNING/EARLY AFTERNOON
WITH GUSTS REACHING 20-25 KT. WINDS SHOULD BECOME NW 5-10 KT THIS
EVENING AFTER COLD FROPA.
NY METRO ENHANCED AVIATION WEATHER SUPPORT...
DETAILED INFORMATION...INCLUDING HOURLY TAF WIND COMPONENT FCSTS CAN
BE FOUND AT: HTTP:/WWW.ERH.NOAA.GOV/ZNY/N90 (LOWER CASE)
KJFK FCSTER COMMENTS: THERE IS SOME UNCERTAINTY WITH THE TIMING
AND MAGNITUDE OF CONVECTION FORECAST FOR THIS AFTERNOON.
KLGA FCSTER COMMENTS: THERE IS SOME UNCERTAINTY WITH THE TIMING
AND MAGNITUDE OF CONVECTION FORECAST FOR THIS AFTERNOON.
KEWR FCSTER COMMENTS: THERE IS SOME UNCERTAINTY WITH THE TIMING
AND MAGNITUDE OF CONVECTION FORECAST FOR THIS AFTERNOON.
THE AFTERNOON KEWR HAZE POTENTIAL FORECAST IS GREEN...WHICH IMPLIES
SLANT RANGE VISIBILITY 7SM OR GREATER OUTSIDE OF CLOUD.
KTEB FCSTER COMMENTS: THERE IS SOME UNCERTAINTY WITH THE TIMING
AND MAGNITUDE OF CONVECTION FORECAST FOR THIS AFTERNOON.
KHPN FCSTER COMMENTS: THERE IS SOME UNCERTAINTY WITH THE TIMING
AND MAGNITUDE OF CONVECTION FORECAST FOR THIS AFTERNOON.
KISP FCSTER COMMENTS: THERE IS SOME UNCERTAINTY WITH THE TIMING
AND MAGNITUDE OF CONVECTION FORECAST FOR THIS AFTERNOON.
.OUTLOOK FOR 12Z WED THROUGH SAT...
.WED...VFR. W-NW WINDS G20KT IN THE AFTERNOON.
.THU...CHANCE OF SHOWERS WITH MVFR OR LOWER CONDS IN THE LATE DAY
AND AT NIGHT.
.FRI-SAT...PERIODS OF RAIN WITH MVFR OR LOWER CONDS POSSIBLE.
&&
.MARINE...
A SMALL CRAFT ADVISORY REMAINS IN EFFECT
SW WINDS INCREASE AHEAD OF AN APPROACHING COLD FRONT TODAY. SW
WINDS WILL GUST TO 25 KT AND SEAS WILL BUILD TO 3-5 FT ON THE
OCEAN THRU EVENING...WHILE 25 KT GUSTS WILL DEVELOP ON NY
HARBOR/SOUTH SHORE BAYS IN THE AFTERNOON THROUGH SUNSET. AN SCA
REMAINS IN EFFECT FOR THE OCEAN UNTIL 2 AM WEDNESDAY AND FOR THE
HARBOR/SOUTH SHORE BAYS UNTIL 8 PM THIS EVENING.
THUNDERSTORMS MOVING ACROSS THE WATERS THRU THIS EVENING MAY ALSO
PRODUCE GUSTY WINDS.
SUB SCA CONDITIONS ARE EXPECTED ON WEDNESDAY AND THURSDAY
WITH A WEAK PRESSURE GRADIENT ACROSS THE WATERS. WINDS AND SEAS
COULD BUILD TO SMALL CRAFT LEVELS FRIDAY NIGHT THROUGH THE WEEKEND
AS A SERIES OF LOWS MOVE ACROSS THE WATERS. RIGHT NOW...THE BEST
CHANCES FOR SMALL CRAFT CONDITIONS WILL BE SATURDAY NIGHT INTO
SUNDAY AS THE STRONGEST OF THE LOWS PASSES THROUGH THE WATERS
DURING THIS TIME FRAME.
&&
.HYDROLOGY...
SHOWERS AND THUNDERSTORMS THRU THIS EVENING WILL HAVE THE
POTENTIAL TO PRODUCE LOCALLY HEAVY RAINFALL. PRIMARILY MINOR
FLOODING IS EXPECTED...BUT ISOLATED FLASH FLOODING IS POSSIBLE.
THERE IS A CHANCE FOR SEVERAL ROUNDS OF WIDESPREAD RAINFALL FROM
THU THROUGH SUN...ALTHOUGH DIFFERENCES IN THE EXACT TRACKS OF THE
WAVES OF LOW PRES ARE UNCERTAIN WHICH WILL DETERMINE AMOUNTS.
&&
.OKX WATCHES/WARNINGS/ADVISORIES...
CT...NONE.
NY...NONE.
NJ...NONE.
MARINE...SMALL CRAFT ADVISORY UNTIL 2 AM EDT WEDNESDAY FOR ANZ350-353-
355.
SMALL CRAFT ADVISORY UNTIL 8 PM EDT THIS EVENING FOR ANZ338-
345.
&&
SYNOPSIS...GC
NEAR TERM...GC
SHORT TERM...DS
LONG TERM...BC/24
AVIATION...DW
MARINE...GC
HYDROLOGY...GCHazardous weather outlook, Jun 23, 3:56 AM EDT, 11 hours 48 minutes before
HAZARDOUS WEATHER OUTLOOK...CORRECTED NATIONAL WEATHER SERVICE NEW YORK NY 356 AM EDT TUE JUN 23 2015 CTZ005>012-NJZ002-004-006-103>108-NYZ067>075-078>081-176>179-240800- NORTHERN FAIRFIELD-NORTHERN NEW HAVEN-NORTHERN MIDDLESEX- NORTHERN NEW LONDON-SOUTHERN FAIRFIELD-SOUTHERN NEW HAVEN- SOUTHERN MIDDLESEX-SOUTHERN NEW LONDON-WESTERN PASSAIC- EASTERN PASSAIC-HUDSON-WESTERN BERGEN-EASTERN BERGEN-WESTERN ESSEX- EASTERN ESSEX-WESTERN UNION-EASTERN UNION-ORANGE-PUTNAM-ROCKLAND- NORTHERN WESTCHESTER-SOUTHERN WESTCHESTER-NEW YORK (MANHATTAN)-BRONX- RICHMOND (STATEN ISLAND)-KINGS (BROOKLYN)-NORTHWESTERN SUFFOLK- NORTHEASTERN SUFFOLK-SOUTHWESTERN SUFFOLK-SOUTHEASTERN SUFFOLK- NORTHERN QUEENS-NORTHERN NASSAU-SOUTHERN QUEENS-SOUTHERN NASSAU- 356 AM EDT TUE JUN 23 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHERN CONNECTICUT...NORTHEAST NEW JERSEY AND SOUTHEAST NEW YORK. .DAY ONE...TODAY AND TONIGHT. SEVERE THUNDERSTORM DEVELOPMENT IS POSSIBLE THIS AFTERNOON AND EVENING AS A COLD FRONT TRACKS THROUGH THE REGION. DAMAGING WIND GUSTS AND LARGE HAIL WILL BE THE PRIMARY THREATS. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME THAT WOULD MEET NATIONAL WEATHER SERVICE WARNING CRITERIA. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL LIKELY BE NEEDED. && THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN EFFECT ARE HIGHLIGHTED. PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS WARNING CRITERIA. ANZ330-335-338-340-345-350-353-355-240800- LONG ISLAND SOUND EAST OF NEW HAVEN CT/PORT JEFFERSON NY- LONG ISLAND SOUND WEST OF NEW HAVEN CT/PORT JEFFERSON NY- NEW YORK HARBOR-PECONIC AND GARDINERS BAYS- SOUTH SHORE BAYS FROM JONES INLET THROUGH SHINNECOCK BAY- MORICHES INLET NY TO MONTAUK POINT NY OUT 20 NM- FIRE ISLAND INLET NY TO MORICHES INLET NY OUT 20 NM- SANDY HOOK NJ TO FIRE ISLAND INLET NY OUT 20 NM- 356 AM EDT TUE JUN 23 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS. .DAY ONE...TODAY AND TONIGHT. THUNDERSTORM DEVELOPMENT IS POSSIBLE THIS AFTERNOON AND EVENING AS A COLD FRONT TRACKS THROUGH THE REGION. WINDS IN EXCESS OF 35 KT AND LARGE HAIL WILL BE POSSIBLE IN THE STRONGEST STORMS. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME THAT WOULD MEET NATIONAL WEATHER SERVICE WARNING CRITERIA. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL LIKELY BE NEEDED. && THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN EFFECT ARE HIGHLIGHTED. PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS WARNING CRITERIA.
In the hours before
Special weather statement, Jun 23, 3:22 PM EDT, 22 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEW YORK NY
322 PM EDT TUE JUN 23 2015
CTZ009-NJZ103-104-NYZ067>071-231945-
SOUTHERN FAIRFIELD-EASTERN BERGEN-EASTERN BERGEN-WESTERN
BERGEN-NORTHERN WESTCHESTER-SOUTHERN
WESTCHESTER-ORANGE-ROCKLAND-SOUTHERN WESTCHESTER-PUTNAM-
322 PM EDT TUE JUN 23 2015
...AN AREA OF STRONG THUNDERSTORMS WILL AFFECT SOUTHERN FAIRFIELD...
NORTHEASTERN BERGEN...ROCKLAND...PUTNAM...WESTCHESTER AND EASTERN
ORANGE COUNTIES...
AT 322 PM EDT...AN AREA OF STRONG THUNDERSTORMS WAS NEAR POMONA...OR
NEAR SLOATSBURG...MOVING EAST AT 45 MPH.
WIND GUSTS OF 50 TO 55 MPH ARE POSSIBLE WITH THIS STORM.
LOCATIONS IMPACTED INCLUDE...
STAMFORD...WHITE PLAINS...PORT CHESTER...NEWBURGH...PARAMUS...
OSSINING...PEEKSKILL...HAVERSTRAW...TARRYTOWN...MOUNT KISCO...DOBBS
FERRY...NYACK...BREWSTER...COLD SPRING...NANUET...NORTH TARRYTOWN...
LAKE CARMEL...MONSEY...WEST POINT AND NEW CITY.
LAT...LON 4155 7398 4146 7400 4149 7393 4153 7354
4102 7358 4101 7358 4104 7360 4101 7360
4100 7364 4101 7365 4099 7366 4094 7409
4155 7413
TIME...MOT...LOC 1922Z 267DEG 39KT 4120 7412
JCThe office that day
Everything else NWS New York, NY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 23, 4:24 PM EDT | Special Weather Statement | OKX | 51 min | |
| Jun 23, 4:32 PM EDT | Severe Thunderstorm Warning | OKX | Lower Connecticut River Valley Planning Region, Naugatuck Valley Planning Region, Southeastern Connecticut Planning Region | 58 min |
| Jun 23, 6:45 PM EDT | Special Weather Statement | OKX | 30 min | |
| Jun 23, 2:43 PM EDT | Severe Thunderstorm Warning | OKX | Orange, Rockland | 47 min |
| Jun 23, 3:22 PM EDT | Special Weather Statement | OKX | Putnam, Rockland, Westchester | 23 min |
| Jun 23, 5:55 PM EDT | Special Marine Warning | OKX | 65 min | |
| Jun 23, 5:58 PM EDT | Severe Thunderstorm Warning | OKX | Bronx, Kings, Nassau, New York, Queens, Richmond and 1 more | 47 min |
| Jun 23, 6:25 PM EDT | Special Marine Warning | OKX | 65 min | |
| Jun 23, 6:43 PM EDT | Severe Thunderstorm Warning | OKX | Suffolk | 45 min |
| Jun 23, 6:48 PM EDT | Severe Thunderstorm Warning | OKX | Nassau | 12 min |
| Jun 23, 6:52 PM EDT | Special Marine Warning | OKX | 53 min | |
| Jun 23, 7:13 PM EDT | Special Marine Warning | OKX | 47 min | |
| Jun 23, 7:25 PM EDT | Special Marine Warning | OKX | 95 min | |
| Jun 23, 7:40 PM EDT | Special Weather Statement | OKX | Orange, Putnam | 50 min |
| Jun 23, 7:42 PM EDT | Special Marine Warning | OKX | 63 min | |
| Jun 23, 7:46 PM EDT | Severe Thunderstorm Warning | OKX | Suffolk | 29 min |
Nearby
Severe Thunderstorm Warnings in Connecticut, 2015Severe Thunderstorm Warnings in New York, 2015Every severe thunderstorm warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.